Publication
Title
Severe stomatitis complicating immune-suppressive switch after cardiac transplantation
Author
Abstract
Everolimus is a recently developed immunosuppressive drug for patients following solid organ transplantation. Its mechanism of action, independent of calcineurin, is different from that of ciclosporin and tacrolimus and because of its lack of nephrotoxicity, it is a good alternative for calcineurin inhibitors in patients with renal dysfunction. In this paper we describe the case report of a 66-year-old caucasian female who underwent heart transplantation in December 2006. After induction with rabbit anti-thymocytic globulin, her immunosuppressive therapy comprised the combination of tacrolimus, mycophenolate mofetil (MMF) and steroids. Because of renal dysfunction, tacrolimus was changed for everolimus after 6 months. Unfortunately our patient developed severe stomatitis with aphthous ulcerations, shortly after the switch. Despite oral therapy (local anaesthetics), severe pain and malnourishment prompted interruption of everolimus and MMF and therapy was changed to ciclosporin and azathioprine. In addition, thalidomide was added. During the following weeks, there was progressive healing of the ulcerations. MMF was re-introduced and thalidomide was stopped after 6 weeks, without recurrent lesions after 4 months of follow-up.
Language
English
Source (journal)
Acta chirurgica Belgica. - Brussel, 1946 - 1996
Publication
Brussel : 2010
ISSN
0001-5458
Volume/pages
110:3(2010), p. 339-341
ISI
000279884100016
UAntwerpen
Faculty/Department
Research group
Publication type
Subject
Affiliation
Publications with a UAntwerp address
External links
Web of Science
Record
Identification
Creation 12.07.2012
Last edited 27.06.2017
To cite this reference